MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Foreign Body Embolism (4439); Limb Pain (4836)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Note that the investigation is ongoing.A follow-up report will be filed when complete.
 
Event or Problem Description
This patient has undergone multiple procedures related to the imp-fx-12, as described below: (b)(6) 2024: (b)(4) imp-fx-12 devices implanted to treat an endoleak around an endograft that was previously implanted (b)(6) 2024: retreatment of endoleak.During retreatment, the physician noticed imp-fx-12 plugs migrated to the renal branch and internal iliac.Internal iliac plug was jailed with a stent, restoring flow.Flow was available to the kidney via other branches, so renal was not treated.The subject of this complaint/report is as follows: on (b)(6) 2025, the treating physician (b)(6) notified shape memory medical that, during follow-up with this patient, the patient was symptomatic with claudication.Upon further examination, (b)(6) found that imp-fx-12 plugs had migrated to the left profunda artery and to bilateral popliteal arteries.They physician indicated that the occlusion of the popliteal is the cause of claudication.(b)(6) attempted to treat the patient endovascularly without success.He plans to perform a bypass surgery to the patient's lower right leg.The exact quantity of plugs in each artery is yet to be confirmed.To shape memory medical's knowledge, the bypass procedure has not yet been scheduled.Note that in section d6a, the date of the initial implantation procedure is listed.Note that the migration to the internal iliac and renal was previously reported to fda.Mfr report #: 3013353964-2024-00008.(b)(4).This incident is being reported under a new report number, as the symptoms, affected anatomy, and treatment are different than in the previous case.
 
Additional Manufacturer Narrative
Smm ((b)(4), vp marketing) reached out to the physician on 6/11/2025 to discuss the case further.As of the writing of this report, the physician has not replied.The lhr for f23102403u was reviewed and no unresolved issues or anomalies were identified that might be related to the events described in the complaint initiation.Review of the lot release test report, tr1715, also uncovered no findings that could be definitively or possibly linked to this complaint.The impede-fx-us instructions for use, ifu1354-01 rev a, states that "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." it is possible, that the devices migrated due to the aggressive flushing of the sheath.Below is the consensus from the cross-functional smm meeting held on 6/12/2025 regarding the potential root cause.Note that a root cause could not definitively be determined."it is currently unknown whether the devices migrated during or after the original cases in which they were implanted on (b)(6) 2024.Smm made multiple attempts on 06/12/2025 and 06/16/2025 to obtain the completion angiograms and/or fluoroscopic imaging from these cases from the hospital for further evaluation, however no response was obtained.Therefore, it cannot be definitively determined when the migration occurred.It is possible that migration can occur at the initial procedure based on the known characteristics of the impede-fx devices whereby the implants are in a compressed shape when they are initially deployed.When considering the location the devices migrated to (lower extremities), it would be improbable for them to reach those locations in their expanded shape.If the devices migrated after deployment and prior to expansion, this would require the devices to travel into and through the main antegrade aortic flow channel to the lower extremities.This may be possible through an overlapped segment of the modular stent graft components.In the case of the plug that migrated to the right renal artery, this would be possible if it travelled through the renal artery chimney stent and into the renal artery.However, without further information, the specific manner in which the devices migrated cannot be definitively determined.The impede-fx embolization plug is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature.Due to the complex nature of this case and that the endoleak may have been communicating with the main aortic blood flow channel, the manner in which the devices were used and location in which they were implanted could allow migration to the lower extremity arterial vasculature as well as to the renal artery.".
 
Event or Problem Description
Since the initial report submitted on 06/03/2025, new information has been obtained: on 6/11/2025 the physician messaged smm ((b)(6)) to report that the patient underwent a distal bypass on (b)(6) 2025 due to symptomatic limb ischemia, and the implant in the popliteal artery was removed.The patient was recovering and in a "fair amount of pain".Additionally, shape memory medical held a cross-functional team meeting (marketing, sales, engineering, regulatory) on 6/12/2025 to review the details of the case, including case images (ct scans, angiograms).A thorough case description was developed.It is being included here as additional information."the patient previously underwent thoracoabdominal aortic aneurysm repair with a thoracoabdominal graft and parallel stent grafts (chimneys); not manufactured by smm.Later, on (b)(6) 2024, the patient presented with a type 1a endoleak at the endograft junctures, which the imp-fx-12 devices were used to treat.On (b)(6) 2024, the date of first imaging follow-up after the procedure, the physician found that some imp-fx-12 devices had migrated to the left profunda and bilateral popliteal arteries, however did not report this to smm as the patient was asymptomatic (smm became aware of this information on 05/09/2025).On (b)(6) 2024, the patient returned as the endoleak persisted, and additional imp-fx-12 devices were used for treatment.Additionally, 2 embolic coils (nestor, not manufactured by smm) were also used during this case, however it is unknown where specifically they were deployed.During this case, it was observed that two of the devices originally implanted on (b)(6) 2024 had migrated; 1 to the renal branch and 1 to the internal iliac.The implant in the internal iliac was jailed in place with a stent.Intraprocecedural imaging was provided to smm, showing the location of the devices which migrated.The above sequence of events was previously documented in compliant (b)(4) (mfr report #: 3013353964-2024-00008).On (b)(6) 2025, dr.(b)(6) met with members of the shape memory medical team again as it was found that devices had migrated to the l-profunda and bilateral popliteal arteries.A new complaint was initiated; (b)(4).It is unknown whether these were the same devices that had previously migrated per (b)(4) that migrated further, or whether they were different devices implanted on (b)(6) 2025.On 6/11/2025 the physician messaged smm ((b)(6)) to report that the patient underwent a distal bypass on (b)(6) 2025 due to symptomatic limb ischemia, and the implant in the popliteal artery was removed.".

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
MDR Report Key22133151
Report Number3013353964-2025-00006
Device Sequence Number20925563
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberF23102403U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NESTER COILS, MWCE-35-20-16 (QTY: 2).; STENT GRAFT. MFG/MODEL UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown